Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 228, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2020, 6:18 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2020, 6:18 PM CDT (23:18 UTC)
- Expired
- May 25, 2020, 6:37 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:14 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:13 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 25, 2:13 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
213 PM CDT Mon May 25 2020
.DISCUSSION...
The main forecast concerns today are the ongoing potential for
isolated severe weather and flooding through tonight. The existing
Flash Flood Watch will be unchanged with this forecast, with the
best chance for flooding continuing to be near and east of Highway
75.
Thunderstorms continue to expand across eastern Oklahoma and
western Arkansas early this afternoon, with additional storms
poised to move northward into the area into this evening and
overnight from northern and eastern Texas. Current mesoanalysis
shows the highest instability near the east of the
Oklahoma/Arkansas border, with CAMs indicating a modest additional
increase is likely into early evening. Wind fields will also
increase some through the rest of the afternoon, as the upper
disturbance in North Texas lifts northward. The expected increase
in instability and shear could lead to isolated severe
thunderstorms, including some tornado potential. Overall, the
severe weather potential should wane mid to late evening with the
loss of daytime heating, although the locally heavy rain and flash
flood potential will continue into the overnight. A general
reduction in the thunderstorm coverage should occur overnight from
southwest to northeast as the aforementioned disturbance moves
northward through the region.
The main upper low is expected to move slowly across North Texas,
eventually lifting northward across parts of Arkansas mid to late
week. The greatest shower and thunderstorm coverage for the
remainder of the week will be across parts of southeast Oklahoma
and into western Arkansas, with the peak coverage mid to late
afternoon. Temperatures through this period should be a few
degrees below normal.
Medium range model trends indicate that dry and warmer weather
should be on track for the latter part of the upcoming weekend
and into early next week. The main changes to the national blended
guidance in the extended were to remove shower/thunderstorm
chances Sunday and next Monday afternoons, as well as to raise
afternoon temperatures with the likelihood of upper level ridging
overhead.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 61 75 63 75 / 90 50 50 70
FSM 65 78 64 75 / 90 70 70 80
MLC 61 75 61 74 / 90 60 60 80
BVO 61 73 61 76 / 90 50 40 70
FYV 63 75 62 73 / 90 60 70 80
BYV 64 77 63 73 / 90 70 70 80
MKO 63 74 62 74 / 90 60 60 80
MIO 64 74 62 76 / 90 60 50 80
F10 61 74 62 74 / 90 60 50 70
HHW 63 75 62 74 / 80 70 60 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Tuesday morning for OKZ049-053-055>058-
060>063-066>076.
AR...Flash Flood Watch through Tuesday morning for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....22Hazardous weather outlook, May 25, 5:00 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Mon May 25 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Mon May 25 2020 ...SEVERE WEATHER AND FLOODING POSSIBLE THIS AFTERNOON/EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK... Limited. AREA... Far eastern Oklahoma and northwest Arkansas. ONSET... Ongoing. SEVERE THUNDERSTORM. RISK... Limited. AREA... Far eastern Oklahoma and northwest Arkansas. ONSET... Ongoing. FLASH FLOOD. RISK... Elevated. AREA... Eastern Oklahoma and northwest Arkansas. ONSET... Ongoing. HEAVY RAIN. RISK...Elevated. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Ongoing. DISCUSSION... Strong to severe storms will be possible for the remainder of this afternoon with the threat continuing into the evening hours. The main severe threats will be damaging wind gusts along with a few brief, weak tornadoes. The area of greatest concern will generally be across far eastern Oklahoma from about Jay south- southwestward to about Stigler and south to the Red River and points eastward into northwest Arkansas. In addition to the severe potential, widespread heavy rainfall is likely across much of eastern Oklahoma and northwestern Arkansas through the remainder of the afternoon and continuing into the evening and overnight hours. A tropical airmass in place will allow for high rainfall rates exceeding one inch per hour at times. Rainfall for this afternoon and overnight is expected to be on the order of 1 to 3 inches for most areas with locally higher amounts of 4 to 5 inches possible. This may lead to flash and main stem river flooding. Remember to turn around, don't drown if you encounter a flooded roadway. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY... Thunderstorm Potential. Heavy Rainfall. THURSDAY THROUGH SATURDAY... Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Pockets of locally heavy rainfall remain possible across portions of eastern Oklahoma and northwest Arkansas Tuesday through Thursday with the greatest heavy rainfall potential expected on Wednesday as storm chances continue north of an upper low over northern Texas. This upper low will slowly move across north Texas and will continue into eastern Oklahoma and northern Arkansas through at least Friday, yielding thunderstorm chances each day this week. A cold front may bring this to an end from north to south by next weekend. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, May 25, 4:57 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Tulsa OK 457 PM CDT Mon May 25 2020 OKZ074>076-252230- Haskell OK-Latimer OK-Le Flore OK- 457 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL... NORTHEASTERN LATIMER AND NORTHWESTERN LE FLORE COUNTIES UNTIL 530 PM CDT... At 457 PM CDT, a strong thunderstorm was located 5 miles southwest of Lake Wister State Park, moving northwest at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Bokoshe... Fanshawe... Lake Wister State Park... Milton... Summerfield... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3488 9471 3481 9487 3508 9514 3520 9478 TIME...MOT...LOC 2157Z 156DEG 21KT 3489 9484
Special weather statement, May 25, 5:14 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 514 PM CDT Mon May 25 2020 OKZ068-070-072-074-252245- Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK- 514 PM CDT Mon May 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL...NORTHWESTERN SEQUOYAH...SOUTH CENTRAL CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 545 PM CDT... At 514 PM CDT, a strong thunderstorm was located 4 miles southeast of Webbers Falls, moving northwest at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Vian... Gore... Webbers Falls... Greenleaf State Park... Lake Tenkiller State Park... This includes Interstate 40 in Oklahoma between mile markers 282 and 295. LAT...LON 3543 9496 3538 9512 3560 9532 3573 9501 TIME...MOT...LOC 2214Z 156DEG 21KT 3548 9507
Special weather statement, May 25, 5:28 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
528 PM CDT Mon May 25 2020
OKZ074-076-252300-
Haskell OK-Le Flore OK-
528 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND
NORTHWESTERN LE FLORE COUNTIES UNTIL 600 PM CDT...
At 527 PM CDT, a strong thunderstorm was located 7 miles southwest of
Bokoshe, moving north at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Keota... Mccurtain...
Bokoshe... Milton...
Kanima...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3503 9493 3506 9493 3506 9496 3527 9512
3537 9483 3533 9482 3532 9480 3504 9471
3499 9490
TIME...MOT...LOC 2227Z 163DEG 27KT 3509 9485Special weather statement, May 25, 5:34 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
534 PM CDT Mon May 25 2020
ARZ029-OKZ075-076-252300-
Sebastian AR-Latimer OK-Le Flore OK-
534 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN...
NORTHEASTERN LATIMER AND LE FLORE COUNTIES UNTIL 600 PM CDT...
At 534 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Queen Wilhelmina State Park to 2
miles north of Big Cedar. Movement was northwest at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Poteau... Heavener...
Mansfield... Wister...
Howe... Hartford...
Huntington... Fanshawe...
Midland... Octavia...
Heavener Runestone State Park... Big Cedar...
Lake Wister State Park... Muse...
Patterson... Arkola...
Crossroads... Witcherville...
Liberty... Summerfield...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3503 9509 3516 9417 3509 9416 3506 9425
3506 9423 3497 9423 3495 9434 3496 9437
3493 9445 3451 9447 3451 9475
TIME...MOT...LOC 2234Z 150DEG 35KT 3473 9429 3468 9466Special weather statement, May 25, 5:48 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT Mon May 25 2020
OKZ072-076-252315-
Sequoyah OK-Le Flore OK-
548 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 615 PM CDT...
At 548 PM CDT, a strong thunderstorm was located 3 miles east of
Panama, moving north at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Muldrow... Spiro...
Panama... Gans...
Cameron... Shady Point...
Cowlington... Scullyville...
This includes Interstate 40 in Oklahoma between mile markers 314 and
320.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3509 9468 3535 9483 3536 9483 3537 9484
3538 9482 3545 9457 3513 9453
TIME...MOT...LOC 2248Z 158DEG 18KT 3518 9461Special weather statement, May 25, 6:09 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
609 PM CDT Mon May 25 2020
OKZ067>070-072-074-076-260000-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-Le Flore OK-
Wagoner OK-
609 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...
SEQUOYAH...SOUTHERN ADAIR...NORTHEASTERN LE FLORE...SOUTHEASTERN
WAGONER...SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL
700 PM CDT...
At 609 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Keefeton to 6 miles northeast of
Spiro. Movement was north at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Sallisaw...
Wagoner... Fort Gibson...
Pocola... Muldrow...
Roland... Spiro...
Arkoma... Warner...
Vian... Gore...
Okay... Webbers Falls...
Gans... Marble City...
Braggs... Tamaha...
Moffett... Brushy...
This includes Interstate 40 in Oklahoma between mile markers 275 and
328.
LAT...LON 3515 9450 3547 9534 3596 9539 3565 9447
3540 9443
TIME...MOT...LOC 2309Z 182DEG 26KT 3558 9528 3531 9456The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:57 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 13 more | 25 hr |
| May 25, 8:52 AM CDT | River Flood Advisory | TSA | Cherokee | 3 days |
| May 25, 1:49 PM CDT | River Flood Advisory | TSA | Ottawa | 3 days |
| May 25, 2:08 PM CDT | River Flood Advisory | TSA | Muskogee | 7 hr |
| May 25, 3:28 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| May 25, 3:54 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| May 25, 4:04 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| May 25, 4:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| May 25, 4:49 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| May 25, 4:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 25, 5:14 PM CDT | Special Weather Statement | TSA | Muskogee | 31 min |
| May 25, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 43 min |
| May 25, 5:22 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| May 25, 5:28 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| May 25, 5:34 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| May 25, 5:48 PM CDT | Special Weather Statement | TSA | Sequoyah | 27 min |
| May 25, 5:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 48 min |
| May 25, 6:09 PM CDT | Special Weather Statement | TSA | Sequoyah | 51 min |
| May 25, 6:26 PM CDT | Tornado Warning | TSA | Cherokee, Mayes | 49 min |
| May 25, 6:55 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 35 min |
| May 24, 8:33 PM CDT | Special Weather Statement | TSA | Sebastian | 42 min |
| May 25, 6:02 PM CDT | Tornado Warning | TSA | Sebastian | 29 min |
| May 25, 6:41 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.